MAUDE Adverse Event Report: INTUITIVE SURGICAL,INC. GRAPTOR (GRASPING RETRACTOR); ENDOSCOPIC INSTRUMENT

INTUITIVE SURGICAL,INC. GRAPTOR (GRASPING RETRACTOR); ENDOSCOPIC INSTRUMENT
Model Number 420278-06
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the instrument involved with this complaint and completed the device evaluation.Failure analysis confirmed the customer reported failure.The instrument the instrument was found to have a broken pitch cable at the distal clevis hub.The broken cable segment that contains the crimp was still installed in the clevis.The clevis did not exhibit any damage or wear marks.Other cables at the wrist were not damaged.Isi has conducted a device history record (dhr) review for this device and did not find any non-conformances that were related to this reported event.The customer reported complaint does not itself constitute an mdr reportable event; however, the broken pitch cable found during failure analysis could cause or contribute to an adverse event if the malfunction were to recur.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the customer noted a broken cable on the grasping retractor instrument.There was no report of fragment(s) falling inside the patient, patient harm, adverse outcome or injury.
 
Additional Manufacturer Narrative
In relation to the reported event, intuitive surgical, inc.(isi) received voluntary report uf (b)(4) on 07/24/2017 with the following event description: while using the robotic grasping forcep, the cable broke at the tip of the instrument.The instrument was and replaced with another forceps.No harm to the patient.There were 5 lives left on the instrument.Procedure - left sided nephrectomy.Device failed (e.G.Broke, couldn't get it to work or stopped working) other than the procedure name there is no additional information provided in voluntary report uf (b)(4) than what was initially reported.Based on this information the complaint will remain reportable due to the following conclusion: the broken pitch cable found during failure analysis could cause or contribute to an adverse event if the malfunction were to recur.This report does not admit that the report or information submitted under this report constitutes an admission that the device, intuitive surgical or intuitive surgical employees, caused or contributed to the reportable event.

Brand Name
GRAPTOR (GRASPING RETRACTOR)
Common Device Name
ENDOSCOPIC INSTRUMENT
Manufacturer (Section D)
INTUITIVE SURGICAL,INC.
sunnyvale CA
MDR Report Key6737481
Report Number2955842-2017-00484
Device Sequence Number1490348
Product Code NAY
UDI-Device Identifier00886874111772
UDI-Public(01)00886874111772(10)N10161010
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420278-06
Device Lot NumberN10161010 346
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2017
Initial Date Received by Manufacturer 07/19/2017
Supplement Date Received by Manufacturer07/24/2017
Initial Report FDA Received Date07/24/2017
Supplement Report FDA Received Date08/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1